Alert archive / Ohio / Heat Advisories in 2012
Heat Advisory 3, NWS Cleveland, OH
NWS Cleveland, OH issued this heat advisory at Jul 3, 2012, 3:15 PM EDT for 28 counties in Ohio. It took effect at Jul 4, 2012, 12:00 PM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2012, 3:15 PM EDT (19:15 UTC)
- In effect from
- Jul 4, 2012, 12:00 PM EDT
- Expired
- Jul 4, 2012, 9:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Cleveland, OH
All 28 counties
Ashland County, OH, Ashtabula County, OH, Crawford County, OH, Cuyahoga County, OH, Erie County, OH, Geauga County, OH, Hancock County, OH, Holmes County, OH, Huron County, OH, Knox County, OH, Lake County, OH, Lorain County, OH, Lucas County, OH, Mahoning County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Ottawa County, OH, Portage County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Wood County, OH, Wyandot County, OH
The radar
The Cleveland radar (KCLE), 46 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.3 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1812 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
806 WWUS71 KCLE 031915 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 315 PM EDT TUE JUL 3 2012 OHZ003-006>008-017-018-027-028-036-037-047-040400- /O.NEW.KCLE.HT.Y.0003.120704T1600Z-120705T0100Z/ LUCAS-WOOD-OTTAWA-SANDUSKY-HANCOCK-SENECA-WYANDOT-CRAWFORD-MARION- MORROW-KNOX- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...FINDLAY...TIFFIN...UPPER SANDUSKY...CAREY...BUCYRUS... MARION...MOUNT GILEAD...MOUNT VERNON 315 PM EDT TUE JUL 3 2012 ...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM EDT WEDNESDAY. * HEAT INDEX VALUES...UP TO 104 DEGREES. * TIMING...DURING THE AFTERNOON AND EARLY EVENING HOURS OF WEDNESDAY. * IMPACTS...HEAT INDEX VALUES ABOVE 100 WILL IMPACT OUTDOOR ACTIVITIES ESPECIALLY FOR SENSITIVE GROUPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE, RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY-CALL 911. && $$ OUDEMAN
4 follow-up statements
944 WWUS71 KCLE 040152 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 952 PM EDT TUE JUL 3 2012 OHZ003-006>008-017-018-027-028-036-037-047-041000- /O.CON.KCLE.HT.Y.0003.120704T1600Z-120705T0100Z/ LUCAS-WOOD-OTTAWA-SANDUSKY-HANCOCK-SENECA-WYANDOT-CRAWFORD-MARION- MORROW-KNOX- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...FINDLAY...TIFFIN...UPPER SANDUSKY...CAREY...BUCYRUS... MARION...MOUNT GILEAD...MOUNT VERNON 952 PM EDT TUE JUL 3 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM EDT WEDNESDAY... * HEAT INDEX VALUES...UP TO 104. * TIMING...DURING THE AFTERNOON AND EARLY EVENING HOURS OF WEDNESDAY. * IMPACTS...HEAT INDEX VALUES ABOVE 100 WILL IMPACT OUTDOOR ACTIVITIES ESPECIALLY FOR SENSITIVE GROUPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR- CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY-CALL 911. && $$
152 WWUS71 KCLE 040817 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 417 AM EDT WED JUL 4 2012 OHZ009>014-019>023-029>033-038-041630- /O.EXA.KCLE.HT.Y.0003.120704T1600Z-120705T0100Z/ ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-HURON-MEDINA- SUMMIT-PORTAGE-TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- HOLMES- INCLUDING THE CITIES OF...SANDUSKY...LORAIN...CLEVELAND... MENTOR...CHARDON...JEFFERSON...NORWALK...MEDINA...AKRON... RAVENNA...WARREN...MANSFIELD...ASHLAND...WOOSTER...CANTON... YOUNGSTOWN...MILLERSBURG 417 AM EDT WED JUL 4 2012 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM EDT THIS EVENING. * HEAT INDEX VALUES...UP TO 104 FOR AREAS AWAY FROM THE IMMEDIATE LAKE SHORE. * TIMING...DURING THE AFTERNOON AND EARLY EVENING HOURS OF TODAY. * IMPACTS...HEAT INDEX VALUES BETWEEN 100 AND 104 WILL IMPACT OUTDOOR ACTIVITIES ESPECIALLY FOR SENSITIVE GROUPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF NON ALCOHOLIC FLUIDS...STAY IN AN AIR- CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY-CALL 911. && $$ OHZ003-006>008-017-018-027-028-036-037-047-041630- /O.CON.KCLE.HT.Y.0003.120704T1600Z-120705T0100Z/ LUCAS-WOOD-OTTAWA-SANDUSKY-HANCOCK-SENECA-WYANDOT-CRAWFORD-MARION- MORROW-KNOX- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...FINDLAY...TIFFIN...UPPER SANDUSKY...CAREY...BUCYRUS... MARION...MOUNT GILEAD...MOUNT VERNON 417 AM EDT WED JUL 4 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM EDT THIS EVENING... * HEAT INDEX VALUES...UP TO 104. * TIMING...DURING THE AFTERNOON AND EARLY EVENING HOURS OF TODAY. * IMPACTS...HEAT INDEX VALUES BETWEEN 100 AND 104 WILL IMPACT OUTDOOR ACTIVITIES ESPECIALLY FOR SENSITIVE GROUPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF NON ALCOHOLIC FLUIDS...STAY IN AN AIR- CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY-CALL 911. && $$ LOMBARDY
116 WWUS71 KCLE 041353 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 953 AM EDT WED JUL 4 2012 OHZ003-006-017-042200- /O.UPG.KCLE.HT.Y.0003.120704T1600Z-120705T0100Z/ /O.NEW.KCLE.EH.W.0001.120704T1600Z-120705T0100Z/ LUCAS-WOOD-HANCOCK- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...FINDLAY 953 AM EDT WED JUL 4 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED AN EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. THE HEAT ADVISORY IS NO LONGER IN EFFECT. * HEAT INDEX VALUES...UP TO 108. * TIMING...DURING THE AFTERNOON AND EARLY EVENING HOURS OF TODAY. * IMPACTS...HEAT INDEX VALUES BETWEEN 105 AND 108 WILL IMPACT OUTDOOR ACTIVITIES ESPECIALLY FOR SENSITIVE GROUPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT-RELATED ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE, RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY-CALL 911. && $$ OHZ007>014-018>023-027>033-036>038-047-042200- /O.CON.KCLE.HT.Y.0003.120704T1600Z-120705T0100Z/ OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION- MORROW-HOLMES-KNOX- INCLUDING THE CITIES OF...PORT CLINTON...FREMONT...SANDUSKY... LORAIN...CLEVELAND...MENTOR...CHARDON...JEFFERSON...TIFFIN... NORWALK...MEDINA...AKRON...RAVENNA...WARREN...UPPER SANDUSKY... CAREY...BUCYRUS...MANSFIELD...ASHLAND...WOOSTER...CANTON... YOUNGSTOWN...MARION...MOUNT GILEAD...MILLERSBURG...MOUNT VERNON 953 AM EDT WED JUL 4 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... * HEAT INDEX VALUES...UP TO 104. * TIMING...DURING THE AFTERNOON AND EARLY EVENING HOURS OF TODAY. * IMPACTS...HEAT INDEX VALUES BETWEEN 100 AND 104 WILL IMPACT OUTDOOR ACTIVITIES ESPECIALLY FOR SENSITIVE GROUPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF NON ALCOHOLIC FLUIDS... STAY IN AN AIR- CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY-CALL 911. && $$
288 WWUS71 KCLE 041934 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 334 PM EDT WED JUL 4 2012 OHZ003-006-017-050100- /O.CON.KCLE.EH.W.0001.000000T0000Z-120705T0100Z/ LUCAS-WOOD-HANCOCK- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...FINDLAY 334 PM EDT WED JUL 4 2012 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... * HEAT INDEX VALUES...UP TO 110. * TIMING...THROUGH THE EARLY EVENING HOURS. * IMPACTS...HEAT INDEX VALUES BETWEEN 105 AND 110 WILL IMPACT OUTDOOR ACTIVITIES ESPECIALLY FOR SENSITIVE GROUPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT-RELATED ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY-CALL 911. && $$ OHZ007>014-018>023-027>033-036>038-047-050100- /O.CON.KCLE.HT.Y.0003.000000T0000Z-120705T0100Z/ OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION- MORROW-HOLMES-KNOX- INCLUDING THE CITIES OF...PORT CLINTON...FREMONT...SANDUSKY... LORAIN...CLEVELAND...MENTOR...CHARDON...JEFFERSON...TIFFIN... NORWALK...MEDINA...AKRON...RAVENNA...WARREN...UPPER SANDUSKY... CAREY...BUCYRUS...MANSFIELD...ASHLAND...WOOSTER...CANTON... YOUNGSTOWN...MARION...MOUNT GILEAD...MILLERSBURG...MOUNT VERNON 334 PM EDT WED JUL 4 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... * HEAT INDEX VALUES...UP TO 104. * TIMING...THROUGH THE EARLY EVENING HOURS. * IMPACTS...HEAT INDEX VALUES BETWEEN 100 AND 104 WILL IMPACT OUTDOOR ACTIVITIES ESPECIALLY FOR SENSITIVE GROUPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF NON ALCOHOLIC FLUIDS... STAY IN AN AIR- CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY-CALL 911. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this heat advisory went out at Jul 3, 1:30 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 3, 1:30 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 130 PM EDT TUE JUL 3 2012 .SYNOPSIS... A STATIONARY FRONT FROM THE NORTHWEST TO SOUTHEAST FROM CLEVELAND TO MARIETTA WILL SHIFT NORTHEAST TODAY. LOW PRESSURE WILL MOVE EAST ACROSS THE NORTHERN LAKES TONIGHT. A WEAK COLD FRONT WILL MOVE SOUTH OF THE AREA WEDNESDAY NIGHT. ANOTHER COLD FRONT WILL APPROACH THE AREA AND DISSIPATE THURSDAY NIGHT. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AFTER THIS CLUSTER OF SHOWERS/THUNDERSTORMS MOVES ACROSS NORTHEAST OH/NW PA THROUGH 4PM THINK THERE WILL BE A BREAK. WESTERN EXTENT OF THE CIRRUS SHIELD IS NEAR TOL AND FINDLAY. AS SOON AS THEY GET MORE SUN...THEIR TEMPS WILL GET INTO THE LOWER 90S. STILL GOING WITH AROUND 90 FOR THE CLE/MFD/CAK AREA...WITH A LATE AFTERNOON RISE AFTER THE WARM FRONT PASSES AND THE DENSER CLOUD COVER EXITS...BUT IT MIGHT BE CLOSE. STILL SOME CHANCE AT ISOLATED SEVERE. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/... UPPER LEVEL PATTERN CONTINUES TO AMPLIFY THE RIDGE IN THE CENTRAL UNITED STATES INTO THE END OF THE WEEK. STRENGTHENING OF THE RIDGE CONTINUES TO A POINT WHERE A CLOSED UPPER LEVEL HIGH PRESSURE CENTER DEVELOPS AND REMAINS NEARLY STATIONARY. THIS WILL SET THE STAGE FOR MORE HOT WEATHER TO CONTINUE THROUGH THE REST OF THE WEEK. LINGERING SEVERE THUNDERSTORM ACTIVITY ACROSS THE FORECAST AREA WILL GRADUALLY WANE AFTER SUNSET. I DO EXPECT EARLY IN THE EVENING THERE COULD STILL BE SOME ACTIVITY HOWEVER. DUE TO THE APPROACH OF THE NEXT WEAK COLD FRONT AND LINGERING MOISTURE ACROSS THE AREA...THIS COULD BE THE NEXT FOCUSING MECHANISM TO PRODUCE MORE THUNDERSTORMS DURING THE NIGHT. SO WILL KEEP A MENTION GOING TONIGHT AND INTO WEDNESDAY. HIGH PRESSURE AND HOT SOMEWHAT DRIER AIR MASS RETURNS FOR THURSDAY ENDING THE THREAT FOR SHOWERS AND THUNDERSTORMS. WE ARE LOOKING AT 1000 TO 500 MB THICKNESS VALUES AGAIN AROUND 579 TO 580 ACROSS THE FORECAST AREA. 850 MB TEMPERATURES CLIMB TO BETWEEN 20 AND 24 DEGREES C ON THURSDAY. THERE WILL BE A SLIGHT DROP TO 20 TO 22 DEGREES C BY FRIDAY. EVEN SO...HOT TEMPERATURES WILL CONTINUE THROUGH FRIDAY NIGHT AS STRONG SUBSIDENCE OCCURS ACROSS THE AREA. FLOW KEEPS WARM AIR SURGING NORTH INTO THE REGION. && .LONG TERM /SATURDAY THROUGH MONDAY/... MODELS SHOW A COLD FRONT DROPPING SOUTH ACROSS THE REGION ON SATURDAY. EXPECTING A BIT OF A DELAY HELD TEMPS SATURDAY IN THE 90S FOR HIGHS WITH 850MB TEMPS REMAINING NEAR 20C. WOULD EXPECT THE FRONT TO ACT AS A TRIGGER FOR CONVECTION SO ALSO BROUGHT CHANCE POPS ACROSS THE REGION FROM NORTH TO SOUTH SATURDAY INTO SATURDAY NIGHT. DID HOLD ONTO A CHANCE POP SOUTH SUNDAY BUT MOST AREAS SHOULD SEE DRY AIR MOVING IN FROM THE NORTH. WILL CONTINUE DRY MONDAY WITH THE GFS SHOWING WEAK HIGH PRESSURE ACROSS THE REGION. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... FIRST WAVE OF PRECIP IS JUST EXITING THE KCLE AREA. THIS AREA OF SHOWERS AND THUNDERSTORMS WILL AFFECT THE EASTERN TAF SITES THE NEXT COUPLE OF HOURS. PRECIP NORTH OF KDTW MAY AFFECT KERI LATER THIS AFTERNOON. THE BIG QUESTION IS WHETHER MORE STORMS WILL DEVELOP TO THE WEST AND AFFECT WESTERN OHIO. IT MAY BE CAPPED THERE SO THINK THE BRUNT OF ACTIVITY DURING THE EVENING WILL BE OVER NE OH AND NW PA. SOME INDICATION FROM THE MODELS THAT ANOTHER WAVE OF STORMS WILL MOVE ACROSS THE REGION LATE TONIGHT AND WEDNESDAY MORNING AHEAD OF THE COLD FRONT. WILL INCLUDE A MENTION IN THE TAFS. WINDS WILL REMAIN VARIABLE AROUND ANY OF THE STRONGER THUNDERSTORMS WITH A GENERAL W TO SW FLOW ELSEWHERE. VSBYS COULD BRIEFLY DIP TO IFR WITH ANY OF THE STRONGER STORMS. .OUTLOOK...POSSIBLE SHOWERS/THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT WILL RESULT IN NON VFR CONDITIONS IN AND NEAR THE STORMS. && .MARINE... A WARM FRONT WILL LIFT NORTHEAST ACROSS THE LAKE TODAY. A COLD FRONT WILL FOLLOW LATE WEDNESDAY...MOVING OUT OF THE NORTHWEST BEHIND LOW PRESSURE MOVING ACROSS SERN ONTARIO. WEAK HIGH PRESSURE WILL BUILD IN FOR THURSDAY AND FRIDAY. ANOTHER COLD FRONT IS EXPECTED TO DROP ACROSS THE LAKE ON SATURDAY. THE FRONTS WILL LIKELY BRING AT LEAST SCATTERED SHOWERS AND THUNDERSTORMS TO THE LAKE. AWAY FROM THUNDERSTORMS HOWEVER WINDS WILL REMAIN BELOW 15 KNOTS AND WAVES BELOW 3 FEET THROUGH THE PERIOD. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...LOMBARDY NEAR TERM...LOMBARDY/OUDEMAN SHORT TERM...LOMBARDY LONG TERM...TK AVIATION...KUBINA MARINE...TK
Hazardous weather outlook, Jul 3, 6:00 AM EDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 600 AM EDT TUE JUL 3 2012 LEZ142>147-162>167-OHZ003-006>012-017>019-027-028-041000- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-LUCAS- WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-HANCOCK-SENECA- HURON-WYANDOT-CRAWFORD- 600 AM EDT TUE JUL 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND THIS EVENING. THE MAIN THREATS FROM THE SEVERE WEATHER WILL BE STRONG DAMAGING THUNDERSTORM WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. LEZ061-148-149-168-169-OHZ013-014-020>023-029>033-036>038-047-089- PAZ001>003-041000- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-GEAUGA- ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-RICHLAND-ASHLAND- WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 600 AM EDT TUE JUL 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS THE POSSIBILITY FOR STRONG TO SEVERE THUNDERSTORMS TODAY AND THIS EVENING ACROSS THE AREA. SOME OF THE THUNDERSTORMS COULD PRODUCE STRONG GUSTY WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. LOMBARDY
In the hours before
Local storm report, Jul 3, 12:13 PM EDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1213 PM EDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM TSTM WND DMG 3 NE OBERLIN 41.32N 82.18W
07/03/2012 LORAIN OH LAW ENFORCEMENT
TREE DOWN INDIAN HOLLOW AND MURDON ROADS IN CARLISLE
TOWNSHIP...IT BLOCKED THE ROAD. OTHER LARGE LIMBS DOWN IN
THE AREA.
&&
KIELTYKALocal storm report, Jul 3, 12:25 PM EDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1225 PM EDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1133 AM TSTM WND DMG 4 W MEDINA 41.14N 81.94W
07/03/2012 MEDINA OH LAW ENFORCEMENT
TREE DOWN IN YORK TOWNSHIP.
1140 AM TSTM WND DMG 2 NNE LODI 41.06N 82.00W
07/03/2012 MEDINA OH LAW ENFORCEMENT
TREE DOWN VANDERMARK AND 224.
1210 PM TSTM WND DMG WADSWORTH 41.02N 81.73W
07/03/2012 MEDINA OH LAW ENFORCEMENT
TREE DOWN IN WADSWORTH TOWNSHIP.
&&
KIELTYKALocal storm report, Jul 3, 12:35 PM EDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1235 PM EDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 PM HAIL SMITHVILLE 40.86N 81.86W
07/03/2012 E1.00 INCH WAYNE OH PUBLIC
&&
JMAYERSLocal storm report, Jul 3, 12:48 PM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1248 PM EDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM HAIL 9 WNW MEDINA 41.19N 82.03W
07/03/2012 E0.75 INCH MEDINA OH PUBLIC
1205 PM TSTM WND DMG 4 E CRESTON 40.98N 81.82W
07/03/2012 WAYNE OH TRAINED SPOTTER
SOME TREES DOWN IN STERLING.
1213 PM HAIL SMITHVILLE 40.86N 81.86W
07/03/2012 E0.88 INCH WAYNE OH TRAINED SPOTTER
PEA TO NICKEL SIZE HAIL.
&&
JMAYERSLocal storm report, Jul 3, 1:48 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
148 PM EDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM TSTM WND DMG BAY VILLAGE 41.49N 81.93W
07/03/2012 CUYAHOGA OH DEPT OF HIGHWAYS
A TREE AND A LARGE LIMB DOWN.
&&
KIELTYKALocal storm report, Jul 3, 1:58 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CLEVELAND OH
158 PM EDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM TSTM WND GST SHEFFIELD LAKE 41.49N 82.10W
07/03/2012 E60.00 MPH LORAIN OH EMERGENCY MNGR
WIND REPORT OCCURRED AT STATE ROUTE 6 AND LAKE BREEZE
ROAD.
1035 AM TSTM WND DMG BAY VILLAGE 41.49N 81.93W
07/03/2012 CUYAHOGA OH DEPT OF HIGHWAYS
A TREE AND A LARGE LIMB DOWN.
1105 AM HAIL TIFFIN 41.12N 83.18W
07/03/2012 E0.88 INCH SENECA OH TRAINED SPOTTER
1115 AM TSTM WND DMG 3 NE OBERLIN 41.32N 82.18W
07/03/2012 LORAIN OH LAW ENFORCEMENT
TREE DOWN INDIAN HOLLOW AND MURDON ROADS IN CARLISLE
TOWNSHIP...IT BLOCKED THE ROAD. OTHER LARGE LIMBS DOWN IN
THE AREA.
1125 AM HAIL 9 WNW MEDINA 41.19N 82.03W
07/03/2012 E0.75 INCH MEDINA OH PUBLIC
1133 AM TSTM WND DMG 4 W MEDINA 41.14N 81.94W
07/03/2012 MEDINA OH LAW ENFORCEMENT
TREE DOWN IN YORK TOWNSHIP.
1140 AM TSTM WND DMG 2 NNE LODI 41.06N 82.00W
07/03/2012 MEDINA OH LAW ENFORCEMENT
TREE DOWN VANDERMARK AND 224.
1145 AM HAIL 4 WSW MEDINA 41.11N 81.94W
07/03/2012 E0.75 INCH MEDINA OH BROADCAST MEDIA
1200 PM HAIL CRESTON 40.98N 81.90W
07/03/2012 E0.75 INCH WAYNE OH TRAINED SPOTTER
1205 PM TSTM WND DMG 4 E CRESTON 40.98N 81.82W
07/03/2012 WAYNE OH TRAINED SPOTTER
SOME TREES DOWN IN STERLING.
1210 PM TSTM WND DMG WADSWORTH 41.02N 81.73W
07/03/2012 MEDINA OH LAW ENFORCEMENT
TREE DOWN IN WADSWORTH TOWNSHIP.
1213 PM HAIL SMITHVILLE 40.86N 81.86W
07/03/2012 E1.00 INCH WAYNE OH PUBLIC
1213 PM HAIL SMITHVILLE 40.86N 81.86W
07/03/2012 E0.88 INCH WAYNE OH TRAINED SPOTTER
PEA TO NICKEL SIZE HAIL.
&&
KIELTYKAThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 5:23 AM EDT | Special Marine Warning | CLE | 43 min | |
| Jul 3, 9:12 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 3, 9:43 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 3, 9:55 AM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lorain | 65 min |
| Jul 3, 11:04 AM EDT | Severe Thunderstorm Warning | CLE | Lorain | 26 min |
| Jul 3, 11:21 AM EDT | Severe Thunderstorm Warning | CLE | Medina | 39 min |
| Jul 3, 11:35 AM EDT | Tornado Warning | CLE | Medina, Wayne | 40 min |
| Jul 3, 12:11 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 54 min |
| Jul 3, 4:31 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Knox, Morrow, Richland | 34 min |
| Jul 3, 6:52 PM EDT | Special Marine Warning | CLE | 113 min | |
| Jul 3, 7:51 PM EDT | Special Marine Warning | CLE | 114 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.